NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, September 21, 2017
Addiction and Substance Abuse
Methadone, oxycodone & xanax
My son is 31 and has been vomiting with diarrhea for almost 24 hours. he uses the medications I`ve listed above. My question is: Can the diarrhea and vomiting be caused by his over exposure to the sun the other day, plus overeating and his addiction to these drugs? Any input you may have will be greatly appreciated so I will be able to address this situation with him. I recall a situation like this a few months back. Thank you.
Vomiting and diarrhea are not typical side effects of methadone, oxycodone and xanax. These drugs do not tend to cause photosensitivity or increased sensitivity to the sun. Eating spoiled food or food contaminated with bacteria can cause vomiting and diarrhea. The symptoms may indicate a medical problem unrelated to the drugs, the sun exposure or food.
Suggest he contact his physician to talk about his symptoms and other concerns. The link below provides additional information on the drugs: oxycodone, methadone and alprazolam (Xanax).
Carmen M Hadley, RPh, CSPI
Former Clinical Instructor
College of Pharmacy
The Ohio State University